General theory of instabilities for patterns with sharp interfaces in reaction-diffusion systems

C. B. Muratov, V. V. Osipov

Research output: Contribution to journalArticlepeer-review

62 Scopus citations

Abstract

An asymptotic method for finding instabilities of arbitrary d-dimensional large-amplitude patterns in a wide class of reaction-diffusion systems is presented. The complete stability analysis of two- and three-dimensional localized patterns is carried out. It is shown that in the considered class of systems the criteria for different types of instabilities are universal. The specific nonlinearities enter the criteria only via three numerical constants of order 1. The analysis performed explains the self-organization scenarios observed in the recent experiments and numerical simulations of some concrete reaction-diffusion systems.

Original languageEnglish (US)
Pages (from-to)3101-3116
Number of pages16
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume53
Issue number4
DOIs
StatePublished - 1996
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint

Dive into the research topics of 'General theory of instabilities for patterns with sharp interfaces in reaction-diffusion systems'. Together they form a unique fingerprint.

Cite this